Other issues. Could they be related to pain pump?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cam57
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 9/6/2017 4:51 AM (GMT -7)   
Hello all,
It's been a bit since I last posted. I have been having issues and I don't know if they are associated with my pain pump. For about a month I have been experiencing fatigue, weakness in my arms hands and legs. Also my legs ache terribly and my feet are so tender I don't want to stand on them. That along with nausea and headache have been making my life hell.
I went to my primary doctor and had him test for lymes and various other things. All were negative. I saw pm and had them turn down my pump to almost nothing to rule out the pump as the cause. It has been a couple weeks since it was turned down and I still have these new symptoms. Is it possible that the catheter is touching a nerve? Any other thoughts? Has anyone else had symptoms like these?

I am in the process of getting a referral to the pain clinic at the UW here for a second opinion. I have no faith in my current pm doctor. I have also made an appointment with my neurologist and an ob/gyn to see if she has any ideas.
I'm thinking all these things like fibromyalgia or chronic fatigue syndrome. In the meantime my back is almost unbearable but I don't want to deal with the pump until I figure out what is going on. Any help or thoughts would be appreciated.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15160
   Posted 9/6/2017 11:19 AM (GMT -7)   
Hi Cam, my first thought is has your PCP checked your vitamin levels? I can't say the catheter is the issue, a quick CT Scan could check that out in the event you cannot have an MRI. But, in all honesty this doesn't sound like a nerve issue. I do not know what meds is in your pump but I find it odd this just came up.

If you have no faith in your current PM dr, hopefully you can find one that would be willing to take you on as a patient. You must have a pretty low dose in your pump if you are not having withdrawals, I am shocked. I hope you can get some answers soon.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

cam57
New Member


Date Joined Aug 2016
Total Posts : 6
   Posted 9/6/2017 2:25 PM (GMT -7)   
I don't think my pcp did check my vitamin levels. Do low levels cause issues like this? I have dilaudid and bupivicaine in my pump. I was only at .15 because of nausea issues so turning it down didn't really bother me. I really thought that the pump was doing nothing for my back but boy can I tell now that it was.

I am waiting for UW pain clinic to call me. They required a referral from my doctor. They say they received it but are behind on things. I sure hope it's soon though. I just wish I knew what was going on with my body. It makes having a life really hard.

Thanks for listening,
Cheryl

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15160
   Posted 9/6/2017 3:29 PM (GMT -7)   
Yes low vitamins can cause a lot of problems. I later clicked on your name & read some of your prior posts & remember your Bupivicaine was double the dose it should be. And back then you were talking about switching drs. You really need a good pump dr.. in the meantime have your pcp do some labs to check your vitamin D & B12.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

(Seashell)
Veteran Member


Date Joined Dec 2012
Total Posts : 675
   Posted 9/6/2017 4:13 PM (GMT -7)   
Cam57:
A little known risk of long-term use of opiates is secondary adrenal insufficiency. The FDA recently required that all opiates have a Black Box warning to this affect.

Secondary adrenal insufficiency is a life-threatening condition where the pituitary becomes suppressed and failed to release sufficient ACTH, a hormone that instructs the adrenal glands to produce cortisol. Cortisol is a life essential hormone. Every cell in the body depends on cortisol at a cellular level to survive and function.

Symptoms: Profound fatigue, not relieved by rest; pervasive muscle and joint pain and hypersensitivity; nausea/vomiting and intestinal distress; sensitivity to lights, sounds, and touch; headaches; postural hypotension, low blood pressure with change of position from sit to stand.

As a preliminary basis of testing, you would want your physician to order:
1. Baseline morning serum cortisol level. The blood draw must be between 7 and 8 am. This is essential. Cortisol does not have a fixed/constant level in the bloodstream but rather follows a circadian pattern.

2. Baseline morning serum ACTH level. The blood vials must be immediately placed on ice. ACTH distigrates quickly when out of the blood stream.

If either/or cortisol or ACTH levels are low-normal, then further testing is indicated. The ACTH stimulation teat or Insulin Tolerance Test (ITT) are reliable testing parameters to diagnosis adrenal insufficiency.

Adrenal insufficiency is not on the radar of most physicians. You will want to acquaint yourself with the basics of the condition. The National Adrenal Disease Foundation (NADF) has a comprehensive web site.

For anyone who has been on long-term opiates/narcotics or who has had corticosteroid epidural injections it is prudent to keep awareness of secondary adrenal insufficiency. The condition can manifest itself months or years after narcotic or corticosteroid use.

Sending you healing wishes and a dose of faith,
karen
Pituitary failure, wide-spread endocrine dysfunction
Addison's disease
Mixed connective tissue disorder
Extensive intestinal perforation with sepsis, permanent ileostomy
Avascular necrosis of both hips and jaw
Receiving Palliative Care (care and comfort)
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 7:48 PM (GMT -7)
There are a total of 2,896,039 posts in 317,862 threads.
View Active Threads


Who's Online
This forum has 157459 registered members. Please welcome our newest member, ninjaheidi.
482 Guest(s), 11 Registered Member(s) are currently online.  Details
goshawk, ninjaheidi, MeGoSun, CuriousCharles, Scaredy Cat, Conmoto, quincy, Korissa, scorpio-girl, straydog, Tena believes


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.